Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 25, 2021, 5:21 PM EDT for Thomas County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 25, 2021, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WWUS82 KTAE 252121
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
521 PM EDT Fri Jun 25 2021
GAZ158-159-252200-
Brooks GA-Thomas GA-
521 PM EDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THOMAS AND WEST CENTRAL
BROOKS COUNTIES UNTIL 600 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 9 miles west of Quitman, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Boston, Barwick, Pidcock, Thomasville Municipal A/P,
Grooverville, Dillon, Everett, Newark, Eason, Oaklawn and Metcalf.
LAT...LON 3067 8393 3068 8408 3085 8408 3087 8407
3088 8408 3089 8408 3091 8369 3071 8369
TIME...MOT...LOC 2121Z 095DEG 15KT 3081 8373
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:35 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 25, 3:35 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
335 PM EDT Fri Jun 25 2021
.NEAR TERM [Through Saturday]...
Numerous thunderstorms have fired off over the eastern Big Bend this
afternoon, at the leading edge of a mid-level inverted trough that
is swinging west across our Florida zones. So storms will continue
to develop further west through the Big Bend, far south Georgia, and
the Panhandle through early evening. In contrast, the northern
extent of the forecast area north of a Dothan-Albany line will hold
onto dry air through this evening and therefore remain free of
convection.
Storms will taper off through the evening, with a dry overnight for
all but the coast. Down there, an easterly surge of wind will move
across the northeast Gulf, with speed convergence at the leading
edge providing a focus for overnight convection over the warm 82-85
degree waters. This could easily scrape the Wakulla and Franklin
County coasts with early morning convection.
Steering flow will be more southeasterly on Saturday, compared with
easterly today. This mainly affects where storms move from the usual
seabreeze firing zones. Otherwise, seasonable coverage of afternoon
thunderstorms is expected.
.SHORT TERM [Saturday Night Through Sunday Night]...
Surface high pressure east of Bermuda in the North Atlantic will
dominate the flow pattern through much of the weekend, with
easterly flow through much of the low and mid column of the
atmosphere. Typically during an easterly flow regime, PoPs are
reduced slightly for much of the area; however, our eastern row of
counties through this regime may see slightly higher chances as
the east coast seabreeze will likely progress eastward through the
afternoon hours. These storms will likely be supported by PW
values between 1.5-1.8 inches through the weekend. Across the
upper levels, ridge building is expected to develop across the
eastern seaboard in conjunction with the aforementioned surface
high pressure system. Overall, expect slightly less chances for
rain through the weekend compared to the last several days.
Generally high temperatures will climb to the low 90s for Sunday,
and fall into the low 70s Saturday night.
.LONG TERM [Monday Through Friday]...
The long term period starts the same way the short term period
left off, with deep upper level ridging building across the
eastern seaboard, and easterly to southeasterly flow dominating
the low to mid levels across the region. By Monday, a weak upper
level vorticity maxima is expected to flow along the easterly flow
on the southern periphery of the upper level ridge, and move over
the peninsula of Florida. This upper vorticity maxima is expected
to propagate eastward into our region before becoming slightly
quasi-stationary as it becomes wedged between an upper level
trough across the midwest and the continued easterly flow from the
aforementioned deep layer ridge across the eastern seaboard.
Generally this is expected to increase storm coverage across the
region starting Tuesday and Wednesday, and continuing through the
end of the work week. Generally earlier in the week, high
temperatures will climb into the low 90s, but by the middle to end
of the week, with afternoon thunderstorms increasing in coverage,
temperatures will likely remain in the upper 80s. Lows will
typically remain the same throughout the long term period with
temperatures only dropping into the low 70s.
&&
.AVIATION...
[Through 18Z Saturday]
Radar and satellite show clusters of thunderstorms currently
developing about 20-50 miles ESE of VLD. Development will continue
to spread off to the west this afternoon, brushing past the
vicinity of VLD and then on to TLH and ECP later this afternoon.
However, quite a cumulus field is blossoming with the sharpening
seabreeze front near ECP, so convection could come sooner than
later. Further inland at DHN and ABY, the air mass is drier, so
have left out anything more than fair weather cumulus from the
TAFs this afternoon.
High-humidity air will spread westward through southeast Georgia
tonight, arriving near VLD before sunrise. This provides enough
confidence to introduce IFR cigs at VLD for a few hours around
sunrise.
&&
.MARINE...
Moderate easterly to southeastly flow across the near and
offshore waters is expected to continue for several days. Current
model guidance is also suggesting that short impulses overnight
(likely enhanced by the nocturnal landbreeze) will possibly reach
cautionary to just below advisory level criteria through the
weekend and into the early half of the work week. Overall winds
are expected to be sustained around 10-15 knots with possible
gusts up to 20 knots. Seas are expected to build to around 3-4
feet by Sunday, with current swells around 2-3 feet.
&&
.FIRE WEATHER...
A seasonable pattern of afternoon thunderstorms will continue
through the weekend and into next week, with storms most numerous
over the Florida districts. Expect gusty and shifty winds near
storms. Otherwise, prevailing east and southeast winds will prevail,
with local seabreeze influences.
&&
.HYDROLOGY...
The Chipola River at Scotts Ferry has crested, and is now on it's
downward trend. The river at this location should recede to below
flood stage by this evening or tomorrow morning. Otherwise no
river flooding is expected in the next 7 days. Afternoon
thunderstorm coverage is expected to be slightly less over the
next several days; however, with an easterly flow regime, the
Atlantic seabreeze can still be in play, especially across our
eastern row of counties. Generally these thunderstorms will only
bring localized flooding concerns with fast instantaneous rainfall
rates filling small streams and poor drainage areas quickly.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 90 71 91 71 / 40 40 20 30 10
Panama City 72 87 74 88 74 / 30 40 30 30 20
Dothan 69 89 71 90 71 / 10 40 10 40 10
Albany 70 92 72 92 71 / 10 30 10 30 10
Valdosta 68 90 71 91 70 / 30 50 10 30 10
Cross City 69 89 71 90 71 / 30 60 20 30 20
Apalachicola 74 85 75 86 76 / 40 40 30 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 9 PM CDT this evening for Coastal
Bay-South Walton.
High Rip Current Risk through Saturday evening for Coastal
Franklin.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Haner
MARINE...Bunker
FIRE WEATHER...Haner
HYDROLOGY...BunkerIn the hours before
Special weather statement, Jun 25, 2:36 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT Fri Jun 25 2021
FLZ028-029-251915-
Inland Taylor FL-Lafayette FL-
236 PM EDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
NORTHEASTERN TAYLOR COUNTIES UNTIL 315 PM EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayo, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Perry, Pinland, Cooks Hammock, Smith, Buckville, Carbur, Alton,
Townsend, Foley, Salem, Bucell Junction, Athena, San Pedro Junction
and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2984 8306 2990 8354 3015 8358 3021 8353
3012 8323 3010 8321 3011 8320 3010 8318
3010 8316 3006 8305
TIME...MOT...LOC 1836Z 096DEG 17KT 2997 8319
AHSpecial weather statement, Jun 25, 2:46 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
246 PM EDT Fri Jun 25 2021
FLZ028-128-251930-
Inland Taylor FL-Coastal Taylor FL-
246 PM EDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR COUNTY UNTIL
330 PM EDT...
At 246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry, moving west at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Perry, Scanlon, Econfina, Lake Bird, Secotan, Boyd, Perry-Foley
Airport, Bucell Junction, Cabbage Grove, Hampton Springs and Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 8354 3006 8394 3026 8389 3027 8388
3027 8386 3028 8385 3028 8384 3030 8382
3022 8350
TIME...MOT...LOC 1846Z 101DEG 16KT 3013 8358
AHSpecial weather statement, Jun 25, 3:20 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Fri Jun 25 2021
FLZ028-128-252000-
Inland Taylor FL-Coastal Taylor FL-
320 PM EDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAYLOR COUNTY UNTIL 400
PM EDT...
At 320 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Perry to 16 miles northwest of
Steinhatchee. Movement was west at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Perry, Pinland, Fish Creek, Jug Island, Howell Place, Carbur, Adams
Beach, Dekle Beach, Jack Lee Island, Keaton Beach, Bird Island,
Foley, Salem, Blue Springs, Perry-Foley Airport, Bucell Junction,
Athena, Hampton Springs and Cedar Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2969 8363 2987 8375 3002 8404 3002 8408
3006 8412 3017 8365 2998 8337 2989 8337
2989 8335 2987 8335 2965 8357
TIME...MOT...LOC 1920Z 067DEG 8KT 3006 8374 2988 8352
11-MMSpecial weather statement, Jun 25, 3:45 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM EDT Fri Jun 25 2021
FLZ034-134-252030-
Coastal Dixie FL-Inland Dixie FL-
345 PM EDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DIXIE COUNTY UNTIL 430
PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Shamrock, Hines, Jonesboro, Cross City Airport, Old Town,
Eugene, Fletcher and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2956 8295 2954 8298 2962 8335 2982 8329
2982 8327 2975 8294 2973 8295 2972 8294
2972 8296 2970 8294 2970 8296 2964 8296
2963 8297 2958 8295 2959 8294
TIME...MOT...LOC 1944Z 211DEG 6KT 2967 8315
AHSpecial weather statement, Jun 25, 4:27 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
427 PM EDT Fri Jun 25 2021
FLZ027-118-127-252115-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Wakulla FL-
427 PM EDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAKULLA COUNTY UNTIL 515
PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marks, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Panacea-Wakulla Airport, Arran,
Hilliardville, Tully, Plum Orchard, Panacea, Shell Point, Port Leon,
Medart, Wakulla Beach, Spring Creek and Bethel.
LAT...LON 3030 8451 3030 8425 3027 8424 3027 8413
3009 8406 2996 8442
TIME...MOT...LOC 2027Z 075DEG 18KT 3016 8418
42-DVDSpecial weather statement, Jun 25, 5:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
521 PM EDT Fri Jun 25 2021
GAZ158-159-252200-
Brooks GA-Thomas GA-
521 PM EDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THOMAS AND WEST CENTRAL
BROOKS COUNTIES UNTIL 600 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 9 miles west of Quitman, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Boston, Barwick, Pidcock, Thomasville Municipal A/P,
Grooverville, Dillon, Everett, Newark, Eason, Oaklawn and Metcalf.
LAT...LON 3067 8393 3068 8408 3085 8408 3087 8407
3088 8408 3089 8408 3091 8369 3071 8369
TIME...MOT...LOC 2121Z 095DEG 15KT 3081 8373
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:59 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Walton | 34 hr |
| Jun 25, 2:36 PM EDT | Special Weather Statement | TAE | Lafayette | 39 min |
| Jun 25, 2:46 PM EDT | Special Weather Statement | TAE | Taylor | 44 min |
| Jun 25, 3:18 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jun 25, 3:20 PM EDT | Special Weather Statement | TAE | Taylor | 40 min |
| Jun 25, 3:45 PM EDT | Special Weather Statement | TAE | Dixie | 45 min |
| Jun 25, 4:06 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jun 25, 4:27 PM EDT | Special Weather Statement | TAE | Wakulla | 48 min |
| Jun 25, 6:18 PM EDT | Special Marine Warning | TAE | 87 min | |
| Jun 25, 6:18 PM EDT | Special Weather Statement | TAE | Bay | 57 min |
| Jun 25, 6:45 PM EDT | Areal Flood Advisory | TAE | Bay | 60 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.